Alert archive / Kentucky / Frost Advisories in 2012
Frost Advisory 2, NWS Jackson, KY
NWS Jackson, KY issued this frost advisory at Apr 6, 2012, 4:25 AM EDT for 8 counties in Kentucky. It took effect at Apr 7, 2012, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2012, 4:25 AM EDT (08:25 UTC)
- In effect from
- Apr 7, 2012, 1:00 AM EDT
- Expired
- Apr 7, 2012, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Jackson, KY
Counties Bell County, KY, Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 110 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
318 WWUS73 KJKL 060825 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 425 AM EDT FRI APR 6 2012 ...FREEZING TEMPERATURES AND WIDESPREAD FROST EXPECTED TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL RESULT IN A COLD NIGHT ACROSS EASTERN KENTUCKY TONIGHT. OVERNIGHT TEMPERATURES ARE EXPECTED TO FALL WELL INTO THE 30S WITH SOME OF THE DEEPER VALLEY LOCATIONS ENDING UP IN THE UPPER 20S. THESE TEMPERATURES WILL LEAD TO WIDESPREAD FROST DEVELOPMENT. THE COMBINATION OF FROST AND BELOW FREEZING TEMPERATURES WILL THREATEN SENSITIVE PLANTS...SOME CROPS AND THE BLOSSOMS ON FRUIT TREES. KYZ044-050>052-058>060-088-104-106>120-061630- /O.UPG.KJKL.FZ.A.0001.120407T0600Z-120407T1200Z/ /O.NEW.KJKL.FZ.W.0001.120407T0500Z-120407T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 425 AM EDT FRI APR 6 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES FOR MOST LOCATIONS ARE EXPECTED TO FALL TO AROUND FREEZING OR BELOW AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH 9 AM SATURDAY MORNING. SEVERAL HOURS OF TEMPERATURES UNDER 30 DEGREES ARE POSSIBLE PRIOR TO DAYBREAK...PARTICULARLY IN SHELTERED VALLEYS. RIDGETOP LOCATIONS WILL LIKELY STAY IN THE MIDDLE TO UPPER 30S. THE COLD TEMPERATURES WILL LEAD TO WIDESPREAD FROST DEVELOPMENT LATE TONIGHT. * FREEZING TEMPERATURES AND WIDESPREAD FROST ARE FORECAST WHICH WILL THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION PRIOR TO SUNSET. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION...INCLUDING THE BLOSSOMS ON FRUIT TREES. && $$ KYZ069-061630- /O.NEW.KJKL.FZ.W.0001.120407T0500Z-120407T1300Z/ JACKSON- INCLUDING THE CITY OF...MCKEE 425 AM EDT FRI APR 6 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY. * TEMPERATURES FOR MOST LOCATIONS ARE EXPECTED TO FALL TO AROUND FREEZING OR BELOW AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH 9 AM SATURDAY MORNING. SEVERAL HOURS OF TEMPERATURES UNDER 30 DEGREES ARE POSSIBLE PRIOR TO DAYBREAK...PARTICULARLY IN SHELTERED VALLEYS. RIDGETOP LOCATIONS WILL LIKELY STAY IN THE MIDDLE TO UPPER 30S. THE COLD TEMPERATURES WILL LEAD TO WIDESPREAD FROST DEVELOPMENT LATE TONIGHT. * FREEZING TEMPERATURES AND WIDESPREAD FROST ARE FORECAST WHICH WILL THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION PRIOR TO SUNSET. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION...INCLUDING THE BLOSSOMS ON FRUIT TREES. && $$ KYZ068-079-080-083>087-061630- /O.NEW.KJKL.FR.Y.0002.120407T0500Z-120407T1300Z/ ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE 425 AM EDT FRI APR 6 2012 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY. * TEMPERATURES FOR MOST LOCATIONS ARE EXPECTED TO FALL INTO THE LOWER AND MIDDLE 30S AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH 9 AM SATURDAY MORNING. THESE TEMPERATURES WILL LEAD TO WIDESPREAD FROST DEVELOPMENT LATE TONIGHT. A FEW VALLEY SPOTS MAY BRIEFLY REACH FREEZING TOWARD DAWN SATURDAY. * WIDESPREAD FROST IS FORECAST WHICH WILL THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION PRIOR TO SUNSET. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ KAS/GREIF
5 follow-up statements
025 WWUS73 KJKL 061459 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1059 AM EDT FRI APR 6 2012 ...FREEZING TEMPERATURES AND WIDESPREAD FROST EXPECTED TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL RESULT IN A COLD NIGHT ACROSS EASTERN KENTUCKY TONIGHT. OVERNIGHT TEMPERATURES ARE EXPECTED TO FALL WELL INTO THE 30S WITH SOME OF THE DEEPER VALLEY LOCATIONS ENDING UP IN THE UPPER 20S. THESE TEMPERATURES WILL LEAD TO WIDESPREAD FROST DEVELOPMENT. THE COMBINATION OF FROST AND BELOW FREEZING TEMPERATURES WILL THREATEN SENSITIVE PLANTS...SOME CROPS AND THE BLOSSOMS ON FRUIT TREES. KYZ044-050>052-058>060-069-088-104-106>120-062200- /O.CON.KJKL.FZ.W.0001.120407T0500Z-120407T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 1059 AM EDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY. * TEMPERATURES FOR MOST LOCATIONS ARE EXPECTED TO FALL TO AROUND FREEZING OR BELOW AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH 9 AM SATURDAY MORNING. SEVERAL HOURS OF TEMPERATURES UNDER 30 DEGREES ARE EXPECTED PRIOR TO DAYBREAK...PARTICULARLY IN SHELTERED VALLEYS. RIDGETOP LOCATIONS WILL LIKELY STAY IN THE MIDDLE TO UPPER 30S. THE COLD TEMPERATURES WILL LEAD TO WIDESPREAD FROST DEVELOPMENT LATE TONIGHT. * FREEZING TEMPERATURES AND WIDESPREAD FROST ARE FORECAST WHICH WILL THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION PRIOR TO SUNSET. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION...INCLUDING THE BLOSSOMS ON FRUIT TREES. && $$ KYZ068-079-080-083>087-062200- /O.CON.KJKL.FR.Y.0002.120407T0500Z-120407T1300Z/ ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE 1059 AM EDT FRI APR 6 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY. * TEMPERATURES FOR MOST LOCATIONS ARE EXPECTED TO FALL INTO THE LOWER AND MIDDLE 30S AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH 9 AM SATURDAY MORNING. THESE TEMPERATURES WILL LEAD TO WIDESPREAD FROST DEVELOPMENT LATE TONIGHT. A FEW VALLEY SPOTS MAY BRIEFLY REACH FREEZING TOWARD DAWN SATURDAY. * WIDESPREAD FROST IS FORECAST WHICH WILL THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION PRIOR TO SUNSET. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ KAS
656 WWUS73 KJKL 061950 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 350 PM EDT FRI APR 6 2012 ...FREEZING TEMPERATURES AND WIDESPREAD FROST EXPECTED TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL RESULT IN A COLD NIGHT ACROSS EASTERN KENTUCKY TONIGHT. OVERNIGHT TEMPERATURES ARE EXPECTED TO FALL WELL INTO THE 30S WITH SOME OF THE DEEPER VALLEY LOCATIONS ENDING UP IN THE UPPER 20S. THESE TEMPERATURES WILL LEAD TO WIDESPREAD FROST DEVELOPMENT. THE COMBINATION OF FROST AND BELOW FREEZING TEMPERATURES WILL THREATEN SENSITIVE PLANTS...SOME CROPS AND THE BLOSSOMS ON FRUIT TREES. KYZ044-050>052-058>060-069-088-104-106>120-070400- /O.CON.KJKL.FZ.W.0001.120407T0500Z-120407T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 350 PM EDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY. * TEMPERATURES FOR MOST LOCATIONS ARE EXPECTED TO FALL TO AROUND FREEZING OR BELOW AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH 9 AM SATURDAY MORNING. SEVERAL HOURS OF TEMPERATURES UNDER 30 DEGREES ARE EXPECTED PRIOR TO DAYBREAK...PARTICULARLY IN SHELTERED VALLEYS. RIDGETOP LOCATIONS WILL LIKELY STAY IN THE MIDDLE TO UPPER 30S. THE COLD TEMPERATURES WILL LEAD TO WIDESPREAD FROST DEVELOPMENT LATE TONIGHT. * FREEZING TEMPERATURES AND WIDESPREAD FROST ARE FORECAST WHICH WILL THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION...INCLUDING THE BLOSSOMS ON FRUIT TREES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. && $$ KYZ068-079-080-083>087-070400- /O.CON.KJKL.FR.Y.0002.120407T0500Z-120407T1300Z/ ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE 350 PM EDT FRI APR 6 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT SATURDAY. * TEMPERATURES FOR MOST LOCATIONS ARE EXPECTED TO FALL INTO THE LOWER AND MIDDLE 30S AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH 9 AM SATURDAY MORNING. THESE TEMPERATURES WILL LEAD TO WIDESPREAD FROST DEVELOPMENT LATE TONIGHT. A FEW VALLEY SPOTS MAY BRIEFLY REACH FREEZING TOWARD DAWN SATURDAY. * WIDESPREAD FROST IS FORECAST WHICH WILL THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. && $$ KAS
222 WWUS73 KJKL 070252 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1052 PM EDT FRI APR 6 2012 ...FREEZING TEMPERATURES AND WIDESPREAD FROST EXPECTED TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL RESULT IN A COLD NIGHT ACROSS EASTERN KENTUCKY TONIGHT. OVERNIGHT TEMPERATURES ARE EXPECTED TO FALL WELL INTO THE 30S WITH SOME OF THE DEEPER VALLEY LOCATIONS ENDING UP IN THE UPPER 20S. THESE TEMPERATURES WILL LEAD TO WIDESPREAD FROST DEVELOPMENT. THE COMBINATION OF FROST AND BELOW FREEZING TEMPERATURES WILL THREATEN SENSITIVE PLANTS...SOME CROPS AND THE BLOSSOMS ON FRUIT TREES. KYZ044-050>052-058>060-069-088-104-106>120-071300- /O.CON.KJKL.FZ.W.0001.120407T0500Z-120407T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 1052 PM EDT FRI APR 6 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY. * TEMPERATURES FOR MOST LOCATIONS ARE EXPECTED TO FALL TO AROUND FREEZING OR BELOW AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH 9 AM SATURDAY MORNING. SEVERAL HOURS OF TEMPERATURES UNDER 30 DEGREES ARE EXPECTED PRIOR TO DAYBREAK...PARTICULARLY IN SHELTERED VALLEYS. RIDGETOP LOCATIONS WILL LIKELY STAY IN THE MIDDLE TO UPPER 30S. THE COLD TEMPERATURES WILL LEAD TO WIDESPREAD FROST DEVELOPMENT LATE TONIGHT. * FREEZING TEMPERATURES AND WIDESPREAD FROST ARE FORECAST WHICH WILL THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION...INCLUDING THE BLOSSOMS ON FRUIT TREES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. && $$ KYZ068-079-080-083>087-071300- /O.CON.KJKL.FR.Y.0002.120407T0500Z-120407T1300Z/ ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE 1052 PM EDT FRI APR 6 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY. * TEMPERATURES FOR MOST LOCATIONS ARE EXPECTED TO FALL INTO THE LOWER AND MIDDLE 30S AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH 9 AM SATURDAY MORNING. THESE TEMPERATURES WILL LEAD TO WIDESPREAD FROST DEVELOPMENT LATE TONIGHT. A FEW VALLEY SPOTS MAY BRIEFLY REACH FREEZING TOWARD DAWN SATURDAY. * WIDESPREAD FROST IS FORECAST WHICH WILL THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. && $$ KAS/JJ
298 WWUS73 KJKL 070812 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 412 AM EDT SAT APR 7 2012 ...FREEZING TEMPERATURES AND FROST THROUGH EARLY THIS MORNING... .CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR FREEZING TEMPERATURES AND FROST IN THE VALLEYS THROUGH EARLY THIS MORNING. KYZ044-050>052-058>060-069-088-104-106>120-071300- /O.CON.KJKL.FZ.W.0001.000000T0000Z-120407T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 412 AM EDT SAT APR 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURES FOR MOST VALLEY LOCATIONS ARE EXPECTED TO FALL TO AROUND FREEZING OR BELOW THROUGH EARLY THIS MORNING. RIDGETOP LOCATIONS WILL LIKELY STAY IN THE UPPER 30S. * FREEZING TEMPERATURES AND AREAS OF FROST WILL THREATEN OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS MAY KILL OR DAMAGE CROPS AND OTHER SENSITIVE VEGETATION...INCLUDING THE BLOSSOMS ON FRUIT TREES. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. && $$ KYZ068-079-080-083>087-071300- /O.CON.KJKL.FR.Y.0002.000000T0000Z-120407T1300Z/ ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE 412 AM EDT SAT APR 7 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURES FOR MOST LOCATIONS ARE EXPECTED TO FALL INTO THE LOWER AND MIDDLE 30S BY EARLY THIS MORNING. THESE TEMPERATURES WILL LEAD TO AREAS OF FROST. * AREAS OF FROST WILL THREATEN OUTDOOR PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT WEATHER.GOV/JACKSONKY. && $$ GEOGERIAN
304 WWUS73 KJKL 071300 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 900 AM EDT SAT APR 7 2012 KYZ044-050>052-058>060-069-088-104-106>120-071400- /O.EXP.KJKL.FZ.W.0001.000000T0000Z-120407T1300Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...MCKEE... HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN... BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ... PIKEVILLE 900 AM EDT SAT APR 7 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. WITH SUNSHINE...TEMPERATURES HAVE STARTED TO RISE. $$ KYZ068-079-080-083>087-071400- /O.EXP.KJKL.FR.Y.0002.000000T0000Z-120407T1300Z/ ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- INCLUDING THE CITIES OF...MOUNT VERNON...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE 900 AM EDT SAT APR 7 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. WITH SUNSHINE...TEMPERATURES HAVE STARTED TO RISE. $$ HAL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this frost advisory went out at Apr 6, 3:45 AM EDT, 40 minutes earlier.
Area forecast discussion, Apr 6, 3:45 AM EDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 345 AM EDT FRI APR 6 2012 .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 345 AM EDT FRI APR 6 2012 06Z SFC ANALYSIS SHOWS COOL HIGH PRESSURE PUSHING INTO THE AREA FROM THE NORTH. THIS HAS SHIFTED THE EARLIER SHOWERS SOUTH INTO TENNESSEE AND CLEARED THE SKIES FOR ALL BUT FAR SOUTHEAST KENTUCKY. HOWEVER... THE PRESSURE GRADIENT BETWEEN THIS HIGH AND THE LOW TO THE SOUTH HAS KEPT THE WINDS UP FOR MOST OF THE AREA. THESE WINDS HAVE STEADILY BROUGHT IN COLDER AIR ON NORTHEAST WINDS. AS A RESULT...TEMPERATURES HAVE FALLEN INTO THE LOWER 40S IN THE NORTH AND LOWER 50S IN THE SOUTH. THE WINDS WILL BE LIGHT TO CALM IN THE SHELTERED VALLEYS FOR THE REMAINDER OF THE NIGHT AND THAT SHOULD ALLOW THEM TO SETTLE INTO THE MID 30S FOR LOWS AND COULD FOSTER SOME VERY PATCHY FROST TOWARD DAWN IN THE DEEPER NORTHEAST ONES. MEANWHILE...DEWPOINTS THROUGH EAST KENTUCKY HAVE DROPPED INTO THE LOWER 30S IN MOST PLACES. THE MODELS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM AS STRONG RIDGING BUILDS INTO THE AREA FROM THE MID-SECTION OF THE NATION. THIS RIDGE WILL HELP TO SHOVE THE SOUTHEAST SHORTWAVE OFF THE COAST LATER TODAY AND SHIFT THE DEEP NORTHEAST TROUGH TO THE EAST...AS WELL. THE RIDGE...THOUGH WEAKENING AS IT MOVES INTO KENTUCKY ON SATURDAY... WILL BRING SUPPRESSION THAT WILL HELP TO KEEP THE SKIES CLEAR AND ALSO YIELD DRY AIR AT THE SFC LATER THIS AFTERNOON AND ESPECIALLY ON SATURDAY AFTERNOON. HAVE FOLLOWED THE DETAILS FROM THE NAM12 MOST CLOSELY. SENSIBLE WEATHER WILL ESSENTIALLY FEATURE A SEASONABLY COOL PERIOD THROUGH THE FIRST PART OF THE WEEKEND. PLENTY OF SUNSHINE IS EXPECTED TODAY AND SATURDAY WHILE CLEAR SKIES AND LIGHT WINDS WILL BE IN PLACE TONIGHT. HUMIDITIES WILL FALL INTO THE LOWER 20S IN MANY PLACES THIS AFTERNOON AND COULD PRESENT A FIRE WEATHER CONCERN...PARTICULARLY AS THE WINDS BRING DOWN A LITTLE EXTRA GUSTINESS...IN ADDITION TO THE DRY AIR...FROM JUST OFF THE SFC. HOWEVER...THE SFC AND 20 METER WINDS LATER THIS AFTERNOON WILL LIKELY NOT REACHED SUSTAINED VALUES OF 15 MPH OR HIGHER...KEEPING THE CONDITIONS BELOW THE THRESHOLD FOR RED FLAG. LIGHTER WINDS ARE EXPECTED FOR SATURDAY WITH EVEN DRIER AIR IN PLACE BENEATH THE HEART OF THAT HIGH. THE HIGH WILL BE CLOSE ENOUGH TO EAST KENTUCKY TONIGHT SO THAT THE WINDS SHOULD DIE OFF AROUND SUNSET...SETTING THE STAGE FOR A VERY COLD NIGHT...GIVEN OUR RECENT PROLONGED EXTENT OF MILD WEATHER. STRONG RADIATIONAL COOLING WILL SEND TEMPERATURES DOWN INTO THE LOWER 30S THROUGH MOST OF THE AREA WITH ONLY THE RIDGETOPS AND OUR SOUTHWEST ZONES SPARED THESE NEAR AND SUB-FREEZING TEMPERATURES BY DAWN. THE SHELTERED VALLEYS IN THE FAR EAST ARE EXPECTED TO SEE READINGS INTO THE UPPER 20S FOR LOWS. ACCORDINGLY...HAVE PLACED THE NORTHEAST TWO THIRDS OF THE CWA INTO A FREEZE WARNING FOR TONIGHT WHILE THE REMAINDER WILL BE UNDER A FROST ADVISORY. WIDESPREAD FROST IS EXPECTED THROUGHOUT EAST KENTUCKY...BEGINNING IN THOSE EASTERN VALLEYS SHORTLY AFTER MIDNIGHT AS THEY SEE THEIR TEMPERATURES DROP OFF MUCH QUICKER THAN THE SURROUNDING AREAS. THIS FREEZE/FROST EVENT TONIGHT WILL BE A MAJOR CONCERN FOR ALL AGRICULTURE INTERESTS AS THE RECENT WARMTH HAS LEAD TO ABNORMALLY EARLY GROWTH AND BUDDING OF THE FRUIT TREES AND SOME CROPS. ACCORDINGLY...EXTRA CARE AND PRECAUTIONS ARE STRONGLY ADVISED TONIGHT FOR ANYONE CONCERNED WITH THEIR AGRICULTURE. THE FROST SHOULD BE MELTED OFF SHORTLY AFTER 9 AM SATURDAY. HAVE FOLLOWED A BLEND OF THE COLDER MET AND MAV MOS GUIDANCE FOR HIGHS TODAY AND SATURDAY. FOR TONIGHT...THOUGH...FAVORED THE COLDER MAV MOS AND ITS COOP MOS VALUES FOR LOWS AS WELL AS A STRONG LEAN TOWARD THE INHERITED GRIDS TO CAPTURE THE DETAILS OF THE NEAR AND SUB FREEZING TEMPERATURES. POPS WERE BASICALLY ZEROED OUT THROUGH SATURDAY IN LINE WITH MOS. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 345 AM EDT FRI APR 6 2012 THE MODELS REMAIN IN GOOD AGREEMENT WITH AN AMPLIFIED PATTERN CONTINUING THROUGH THE PERIOD. A RIDGE AXIS ACROSS THE MISSISSIPPI VALLEY WILL BECOME FLATTENED AND EVENTUALLY YIELD TO A CONSOLIDATING TROUGH THAT WILL DOMINATE THE EASTERN CONUS WELL INTO NEXT WEEK...BRINGING UNSEASONABLY COOL TEMPERATURES TO THE OHIO AND TENNESSEE VALLEYS...AS WELL AS A FEW SHOTS OF LIGHT PRECIPITATION FROM TIME TO TIME. THE DETAILS ON HOW ALL OF THIS UNFOLDS CONTINUES TO BE CHALLENGING...SO HAVE RELIED HEAVILY ON THE BLENDED GUIDANCE...WHICH WOUND UP BEING FAIRLY CLOSE TO THE INHERITED FORECAST. ANOTHER CHILLY NIGHT WILL BE ON TAP SATURDAY NIGHT...ALTHOUGH PROBABLY NOT AS COOL AS SATURDAY MORNING AS A COLD FRONT WILL BE APPROACHING TOWARDS DAWN...SPREADING SOME CLOUD COVER AS WELL AS KICKING UP AT LEAST LIGHT WINDS. THE COLD FRONT WILL PASS THROUGH ON SUNDAY...BRINGING MAINLY SOME DRIER AIR TO THE AREA. THE REAL COLD SHOT WILL COME ON TUESDAY AND WEDNESDAY AS THE TROUGH DEEPENS ACROSS THE EASTERN CONUS. AGAIN...THERE WILL BE SOME SMALL CHANCES OF PRECIPITATION ASSOCIATED WITH PASSING SHORT WAVE TROUGHS TRAVERSING THE NORTHWEST FLOW ALOFT...HOWEVER AT THIS TIME...HAVE DECIDED TO STICK WITH A DIURNAL TREND TO THE SHOWERS. BY THURSDAY...THE TROUGH WILL BEGIN EASING UP IN THE EAST...POSSIBLY ALLOWING A SYSTEM FROM THE PLAINS TO BEGIN SPREADING WARM FRONTAL PRECIP INTO THE AREA. WILL THEREFORE CARRY THE GIVEN SLIGHT CHANCES IN THE SOUTH. FOR TEMPERATURES...CONTINUED TO STICK WITH THE BLENDED DATA PRETTY CLOSE. LOWS WILL BOTTOM OUT SOLIDLY IN THE 30S FOR WEDNESDAY AND THURSDAY MORNINGS...ALTHOUGH WINDS AND CLOUD COVER MAY KEEP FROST MORE RESTRICTED TO THE DEEPER VALLEYS. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 155 AM EDT FRI APR 6 2012 WHILE CLOUD COVER CONTINUES TO ERODE FROM THE NORTH AS DRIER AIR FILTERS IN ON NORTHEAST FLOW IN THE LOW LEVELS...A BAND OF SC AT AROUND 4K FEET IS HOLDING ON OVER OUR FAR SOUTHEAST AND THE LOZ TAF SITE. OTHERWISE...SKC OR JUST A SCATTERED PATCH OF CIRRUS WILL BE THE RULE THROUGH THE REST OF THE NIGHT. NORTHEAST WINDS AT 5 TO 10 KTS WILL SETTLE A TOUCH OVERNIGHT BEFORE BECOMING GUSTY AGAIN BY MID MORNING ON FRIDAY...DIMINISHING AGAIN LATER FRIDAY EVENING. && .JKL WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM TO 9 AM EDT SATURDAY FOR KYZ044-050>052- 058>060-069-088-104-106>120. FROST ADVISORY FROM 1 AM TO 9 AM EDT SATURDAY FOR KYZ068-079-080- 083>087. && SHORT TERM...GREIF LONG TERM....GEOGERIAN AVIATION...GREIF
Hazardous weather outlook, Apr 5, 10:24 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1024 PM EDT THU APR 5 2012 KYZ044-050>052-058>060-088-104-106>120-070500- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-HARLAN-ELLIOTT- MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY- CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE... HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1024 PM EDT THU APR 5 2012 ...FREEZE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SOME PATCHY FROST IS POSSIBLE IN THE SHELTERED VALLEYS OF EASTERN KENTUCKY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BELOW FREEZING TEMPERATURES AND WIDESPREAD FROST ARE EXPECTED LATE FRIDAY NIGHT...ESPECIALLY IN VALLEYS. FROST IS AGAIN POSSIBLE IN THE VALLEYS SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ068-069-079-080-083>087-070500- ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- INCLUDING THE CITIES OF...MOUNT VERNON...MCKEE...SOMERSET...LONDON... MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE 1024 PM EDT THU APR 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIDESPREAD FROST IS EXPECTED ACROSS EASTERN KENTUCKY LATE FRIDAY NIGHT...ESPECIALLY IN VALLEYS. FROST IS AGAIN POSSIBLE IN THE VALLEYS SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KAS/ABE
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:25 AM EDT | Freeze Warning | JKL | Bath, Breathitt, Clay, Elliott, Estill, Fleming and 19 more | 29 hr |
Nearby
Frost Advisories in Kentucky, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.